MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-3-6-3D
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the aneurysm was coiling with/without angioplasty.The coil was deployed in the microcatheter, however, the coil separated/broke/prematurely detached.The coil was removed inside of the microcatheter.The patient was undergoing surgery for treatment of a saccular aneurysm with a max diameter of 3mm and a 1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the aneurysm was coiling with/without angioplasty.The coil was deployed in the microcatheter, however, the coil separated/broke/prematurely detached.The coil was removed inside of the microcatheter.No medical/surgical intervention was required it was unknown if the pushwire was broken or bent.It was unknown if there was any friction or difficulty during the delivery.It was unknown if the physician repositioned the coil.It was unknown if the physician attempted to detach the coil.It was unknown if the physician rotated the delivery pusher during the procedure.A continuous flush was administered during the procedure.The device and any accessory devices were prepared per the ifu.No patient symptoms or complications were associated with this event.The product was replaced with a medtronic product.Ancillary devices include a microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that 2-3 detachment attempts were made with the instant detacher and 2-3 times with manual method.The catheter was discarded.
 
Additional Manufacturer Narrative
H3: the axium prime pusher was returned for analysis within a shipping box; within an opened axium prime outer carton; within a resealable plastic biohazard pouch and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts using an instant detacher at this location was found.The pusher was found broken at the break indicator with the two segments retained by the release wire.The coin was found retracted out of the lumen stop.The shield coil was found stretched and entangled with the release wire.The implant coil was already detached and not returned for analysis conclusion: based on the analysis performed, the customer report of ¿premature detachment" and ¿coil separation/break¿ could not be confirmed.The axium prime pusher was found broken at the break indicator, indicative that a manual detachment was attempted at this location.The release wire was found retracted and the coin was pulled out of the lumen stop, detaching the implant coil as intended by the detachment elements.In addition, customer reported 2-3 detachment attempts were made with the instant detacher and 2-3 manual detachment attempts.Therefore, premature detachment could not be confirmed.As the implant coil used in the event was not returned for analysis, any contribution of the implant coil towards the reported premature detachment could not be determined.There was no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12619106
Report Number2029214-2021-01266
Device Sequence Number4038692
Product Code KRD
UDI-Device Identifier00847536038615
UDI-Public00847536038615
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberFC-3-6-3D
Device Catalogue NumberFC-3-6-3D
Device Lot Number221125628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer10/12/2021
12/17/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/08/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG